Nebraska, 2004

Hail in Nebraska, September 14, 2004

September 14, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 14, 12:32 PM MST, 51 minutes earlier.

Area forecast discussion, Sep 14, 12:32 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
132 PM MDT TUE SEP 14 2004

.SHORT TERM...IMPRESSIVE S/WV (SHORTWAVE) TROF MOVING EWRD ACROSS WY
TODAY. NORTH-SOUTH ORIENTED LOW LEVEL CONVERGENCE BOUNDARY SETS UP
ACROSS FAR ERN WY OR NEAR THE WY-NEB STATE LINE BY LATE AFTERNOON.
WITH MORE THAN ADEQUATE WIND SHEAR (BOTH SPEED/DIRECTIONAL) AND
BUOYANT ENERGY (CAPE)...EXPECT SCT-NUMEROUS TSTMS TO DEVELOP
ALONG/EAST OF THE BOUNDARY THRU EVENING WITH SOME STORMS
SEVERE...AIDED BY UVM (UPWARD VERTICAL MOTION) FROM S/WV TROF. TSTM
COVERAGE LESSER WEST OF THE BOUNDARY DUE TO MORE LIMITED
MOISTURE...BUT DYNAMICAL LIFT WILL OVERCOME LACK OF MOISTURE. TSTM
COVERAGE WILL DECREASE QUICKLY AFTER 06Z IN SUBSIDENCE BEHIND S/WV
TROF AND WITH STRONG DOWNSLOPE LOW/MID LEVEL WINDS. MORE TRANQUIL
WEATHER EXPECTED ON WED AS DRY WLY ZONAL FLOW PREVAILS. NO TSTMS ON
WED DUE TO LACK OF LOW/MID LEVEL MOISTURE. GUIDANCE TEMPS
ACCEPTED.   /RUBIN/

.LONG TERM...A DRIER AND MORE WESTERLY WIND FLOW ALOFT WILL BE OVER
THE CWA THURSDAY AND FRIDAY.  ON THOSE DAYS THE TEMPERATURES WILL
BE BACK TO JUST ABOVE NORMAL VALUES AND THERE WILL BE BREEZY TO
EVEN DAYTIME WINDY PERIODS.  THE FLOW ALOFT TURNS MORE TO THE
SOUTHWEST AHEAD OF THE UPSTREAM UPPER LEVEL TROUGH OVER THE
WEEKEND...WITH CONDITIONS OVER THE CWA STILL MILD...BREEZY AND DRY.
MODELS STILL ALL SHOW THE LARGE AMPLITUDE UPPER LEVEL TROUGH MOVING
THROUGH THE CWA LATE SUNDAY NIGHT THROUGH MONDAY EVENING.  THAT
FEATURE WILL BRING THE NEXT THREAT OF PRECIPITATION TO THE REGION AS
WELL AS COOLER TEMPERATURES.  MODELS STILL DIFFER ON TIMING OF THE
FEATURE WITH THE NOGAPS SLOWER AND SEEMING TO TREND SLOWER AND OTHER
MODELS TRENDING FASTER.  WILL FOLLOW THE FASTER TREND OF MOST OF THE
MODELS FOR THIS FORECAST.  THE ASSOCIATED COLD FRONT MOVES THROUGH
THE CWA SUNDAY NIGHT...WITH THE COLD AIR ADVECTION AND DEVELOPING
TIGHT SURFACE PRESSURE GRADIENT CAUSING STRONG WINDS THROUGH
MONDAY.  AS THE UPPER LEVEL TROUGH AXIS PASSES AND THE SURFACE LOW
MOVES FURTHER AWAY...THE PRECIPITATION SHOULD DIMINISH MONDAY
NIGHT.  700MB TEMPERATURES APPROACH 0C AND 1000 TO 500 MB THICKNESS
VALUES LOWER TO WELL BELOW THE VALUES FOR SNOW MONDAY NIGHT.
DEPENDING ON HOW FAST SKIES CLEAR MONDAY NIGHT AS THE SURFACE HIGH
BUILDS IN...MANY LOCATIONS COULD BE IN THE 30S LATE MONDAY NIGHT AND
TUESDAY MORNING.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

WEILAND
Hazardous weather outlook, Sep 14, 8:33 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
933 AM MDT TUE SEP 14 2004

NEZ001>003-019>021-054-055-WYZ059>070-151130-
BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-
DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY-
MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY-
PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY-
SOUTHWEST CARBON WY-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
933 AM MDT TUE SEP 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE. LARAMIE...PLATTE AND GOSHEN COUNTIES ARE
INCLUDED IN THE SLIGHT RISK AREA.

A LOW LEVEL CONVERGENCE BOUNDARY WILL DEVELOP THIS AFTERNOON ACROSS
FAR EASTERN WYOMING...NEAR THE WYOMING AND NEBRASKA STATE LINE.
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THIS BOUNDARY THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE...WITH
THE PRIMARY THREATS BEING DIME SIZE HAIL OR LARGER...AND WIND GUSTS
IN EXCESS OF 60 MPH. STORM MOVEMENT WILL BE EAST AT 25 MPH.

OTHER SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER WEST ACROSS
WYOMING THIS AFTERNOON AND EVENING IN CONJUNCTION WITH AN APPROACHING
WEATHER DISTURBANCE...BUT THE VAST MAJORITY OF THESE STORMS WILL BE
NON-SEVERE...PRODUCING BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
FAR SOUTHEAST WYOMING AND PORTIONS OF THE WESTERN NEBRASKA PANHANDLE.

RUBIN

The radar

The Cheyenne radar (KCYS), 127 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Banner

When
September 14, 1:23 PM MST to 1:27 PM MST
Where
Banner County, 18 mi ENE of Harrisburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.650, -103.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421344.